MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120410
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date, as the reason for non-evaluation.If the device returns, a device investigation will be performed.Based on the photo provided, the embolic coil of the galaxy g3 was returned detached from the unit.Also, it was noted that it could be damaged.The rh could be noted heated.No other damages could be observed.The reported condition "coil- failure to detach" could not be evaluated based on the pictures provided, even the embolic coil could be noted detached, the event states that the coil was detached outside from the patient.The mre suggest that the failure reported by the costumer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed if the device returns for analysis.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise, which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization of the tip of the basilar artery (ba), a 4mm x 10cm galaxy g3 coil (gly120410, l11153) was being used as the first framing coil by a balloon assist.It was framed as intended, and attempted to be detached, but it was not able to be detached, even though the detachment button was pressed four times.The physician re-sheathed and changed the position of the coil but it was not able to be detached.The enpower control cable (ecb00018200, 30396279), and the detachment control box (unknown product/lot number) were each replaced with another device, but the same issue continued.The complaint coil was replaced with another g3 coil (4mm x 12cm), and it was detached.The complaint coil was detached outside the patient after being removed.Pictures were received.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during coil embolization of the tip of the basilar artery (ba), a 4mm x 10cm galaxy g3 coil (gly120410, l11153) was being used as the first framing coil by a balloon assist.It was framed as intended and attempted to be detached but it was not able to be detached even though the detachment button was pressed four times.The physician re-sheathed and changed the position of the coil but it was not able to be detached.The enpower control cable (ecb00018200, 30396279) and the detachment control box (unknown product/lot number) were each replaced with another device, but the same issue continued.The complaint coil was replaced with another g3 coil (4mm x 12cm) and it was detached.The complaint coil was detached outside the patient after being removed.A non-sterile unit galaxy g3 4mm x 10cm was received inside of a pouch.The device was visually inspected, and it was found that the embolic coil was returned detached from the rest of the device.No other anomalies or damages were found during the visual inspection.Also, the marker band was found at 45 cm from hub, and it was found within specification.The device was inspected under a microscope and it was noted that the rh has an overheated condition.Also, the embolic coil was found with a damaged condition.A manufacturing record evaluation was performed for the finished device l11153 number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿coil - failure to detach¿ could not be duplicated, although the device was returned with the embolic coil detached, the rh has an overheat condition, this condition is related with the detachment cycle performed in four times.Based on this information the customer complaint was confirmed.The damage condition noted on the embolic coil could be related with an excessive force and/or handling applied to the device, however, this could not be conclusively determined, also, the exact time when this condition appeared is unknown.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that the replaced cable and dcb were used successfully with the g3 coil (4 x12) that were detached.There was no patient injury reported.No excessive force was applied to the device.The devices were used and prepped as per the instructions for use (ifu).The event did not cause a prolongation in the procedure.Complaint conclusion updated with additional information received: as reported by the field, during coil embolization of the tip of the basilar artery (ba), a 4mm x 10cm galaxy g3 coil (gly120410, l11153) was being used as the first framing coil by a balloon assist.It was framed as intended and attempted to be detached but it was not able to be detached even though the detachment button was pressed four times.The physician re-sheathed and changed the position of the coil but it was not able to be detached.The enpower control cable (ecb00018200, 30396279) and the detachment control box (unknown product/lot number) were each replaced with another device, but the same issue continued.The complaint coil was replaced with another g3 coil (4mm x 12cm) and it was detached.The complaint coil was detached outside the patient after being removed.Additional information received indicated that the replaced cable and dcb were used successfully with the g3 coil (4 x12) that were detached.There was no patient injury reported.No excessive force was applied to the device.The devices were used and prepped as per the instructions for use (ifu).The event did not cause a prolongation in the procedure.Visual analysis was performed on the photo provided with the complaint.Based on the analysis, the embolic coil of the galaxy g3 was returned detached from the unit.Also, it was noted that it could be damaged.The rh could be noted heated.No other damages could be observed.A manufacturing record evaluation was performed for the finished device l11153 number, and no non-conformances related to the reported complaint condition were identified.A non-sterile unit galaxy g3 4mm x 10cm was received inside of a pouch.The device was visually inspected, and it was found that the embolic coil was returned detached from the rest of the device.No other anomalies or damages were found during the visual inspection.Also, the marker band was found at 45 cm from hub, and it was found within specification.The device was inspected under a microscope and it was noted that the rh has an overheated condition.Also, the embolic coil was found with a damaged condition.The complaint reported by the customer ¿coil - failure to detach¿ could not be duplicated, although the device was returned with the embolic coil detached, the rh has an overheat condition, this condition is related with the detachment cycle performed in four times.Based on this information the customer complaint was confirmed.The damage condition noted on the embolic coil could be related with an excessive force and/or handling applied to the device, however, this could not be conclusively determined, also, the exact time when this condition appeared is unknown.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10829488
Report Number3008114965-2020-00516
Device Sequence Number4089660
Product Code KRD
UDI-Device Identifier10886704077473
UDI-Public10886704077473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberGLY120410
Device Catalogue NumberGLY120410
Device Lot NumberL11153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/04/2020
12/20/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/15/2020
01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; UNK DETACHMENT CONTROL BOX